Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Pain in leg, tingling, feels cold, not swollen, not warm or red, taking Coumadin, history of pulmonary embolism. Blood clot?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
Hi, my right leg has been bothering me for about a week now. It is painful sometimes and it gets tingly and a numbness feeling and my foot feels cold. Could this be a blood clot? It is not swollen, that I can tell, it is not warm or red. When I flex my toes up, it does not hurt. It does not hurt to the touch. I do have a few bruises on my calf but they do not hurt. The numbness seems to be the problem. I had a Pulmonary Embolism in July of 2009 that was deemed idiopathic. So I am not sure if I ever really had a DVT or not. I do take Coumadin and my INR this week was 2.9. Just concerned about a blood clot. Thank you
Posted Wed, 18 Apr 2012 in General Health
Answered by Dr. Robert Galamaga 8 hours later
Hello and thank you for posting your question.

Your question is a very good one and I will work on providing you with good information and recommendations regarding what is going on.

First of all, your personal history of a pulmonary embolism is extremely important as we consider our index of suspicion regarding the symptoms what you're reporting right now.

As far as the discomfort in the leg is concerned, this could be related to XXXXXXX Venous Thrombosis. We simply cannot dismiss this possibility.

While your symptoms are not classic for a XXXXXXX venous thrombosis, there are still enough suspicious factors which would lead me to recommend you visit your physician and consider obtaining a ultrasound procedure of the lower extremity.

It would be quite unusual for you to experience a blood clot during a time. When your blood is therapeutically anticoagulated. Nonetheless there are still a small percentage of patients who could possibly form a blood clot in this setting.

The numbness and tingling are somethings which are not necessarily specific for a blood clot and usually represent something going on with the nervous system or some type of a nerve compression also.

Your physician can perform a focused examination which will really help you yellow down the possible causes which include a vascular phenomenon as we have discussed for a musculoskeletal phenomenon.

I hope you found my response to be helpful and informative.

If you have any additional concerns, I would be happy to address them.


Dr. Robert.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor